Alert archive / California / Wind Advisories in 2019

Wind Advisory 13, NWS Sacramento, CA

February 24, 2019

NWS Sacramento, CA issued this wind advisory at Feb 24, 2019, 12:23 PM PST. It took effect at Feb 25, 2019, 7:00 AM PST. It was in force for 57 hr.

The area

The counties it named.

The facts

Issued
Feb 24, 2019, 12:23 PM PST (20:23 UTC)
In effect from
Feb 25, 2019, 7:00 AM PST
Expired
Feb 27, 2019, 4:00 PM PST
In force
57 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

630 
WWUS76 KSTO 242023
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
1223 PM PST Sun Feb 24 2019

...Windy Conditions Monday into Tuesday...

.A system moves into Northern California tomorrow bringing windy
conditions to the Valley. Winds will increase early Monday morning
continuing to be gusty through Tuesday morning. There may be
another period of gusty winds Tuesday night into Wednesday.

CAZ015>017-066-067-250430-
/O.NEW.KSTO.WI.Y.0013.190225T1500Z-190226T1800Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Northeast Foothills/Sacramento Valley-
Motherlode-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Paradise, Grass Valley, 
and Jackson
1223 PM PST Sun Feb 24 2019

...WIND ADVISORY IN EFFECT FROM 7 AM MONDAY TO 10 AM PST
TUESDAY...

The National Weather Service in Sacramento has issued a Wind
Advisory, which is in effect from 7 AM Monday to 10 AM PST
Tuesday. 

* TIMING...Early Monday morning through Tuesday morning.

* WINDS...South 15 to 30 mph with gusts up to 45 mph.

* IMPACTS...Tree branches down, possible power outages, difficult
  driving conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
8 follow-up statements
919 
WWUS76 KSTO 250652
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
1052 PM PST Sun Feb 24 2019

...Windy Conditions Monday into Tuesday...

.A system moves into Northern California tomorrow bringing windy
conditions to the Valley. Winds will increase early Monday
morning continuing to be gusty through Tuesday morning. There may
be another period of gusty winds Tuesday night into Wednesday.

CAZ015>017-066-067-251800-
/O.CON.KSTO.WI.Y.0013.190225T1500Z-190226T1800Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Northeast Foothills/Sacramento Valley-
Motherlode-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Paradise, Grass Valley, 
and Jackson
1052 PM PST Sun Feb 24 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM MONDAY TO 10 AM PST
TUESDAY...

* TIMING...Early Monday morning through Tuesday morning.

* WINDS...South 15 to 30 mph with gusts up to 45 mph.

* IMPACTS...Tree branches down, possible power outages, 
  difficult driving conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds in excess of 40 mph are 
expected. Winds this strong can make driving difficult, especially
for high profile vehicles. Use extra caution.

&&

Interact with us via social media www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
942 
WWUS76 KSTO 251130
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
330 AM PST Mon Feb 25 2019

...Windy Conditions into Wednesday...

.A system moves into Northern California today bringing windy 
conditions. Winds will increase this morning continuing to be 
gusty through Wednesday morning.

CAZ018-019-063-064-260000-
/O.EXB.KSTO.WI.Y.0013.190225T1500Z-190227T2000Z/
Carquinez Strait and Delta-Northern San Joaquin Valley-
Mountains Southwestern Shasta County to Northern Lake County-
Clear Lake/Southern Lake County-
Including the cities of Fairfield/Suisun, Stockton, Modesto, 
Alder Springs, and Lakeport
330 AM PST Mon Feb 25 2019

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO NOON PST
WEDNESDAY...

The National Weather Service in Sacramento has issued a Wind
Advisory, which is in effect from 7 AM this morning to noon PST
Wednesday. 

* TIMING...Through Wednesday morning.

* WINDS...South 15 to 30 mph with gusts up to 50 mph.

* IMPACTS...Tree branches down, possible power outages, 
  difficult driving conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts in excess of 40 mph are
expected. Winds this strong can make driving difficult, especially 
for small cars and high profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ015>017-066-067-260000-
/O.EXT.KSTO.WI.Y.0013.190225T1500Z-190227T2000Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Northeast Foothills/Sacramento Valley-
Motherlode-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Paradise, Grass Valley, 
and Jackson
330 AM PST Mon Feb 25 2019

...WIND ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO NOON PST
WEDNESDAY...

* TIMING...Through Wednesday morning.

* WINDS...South 15 to 30 mph with gusts up to 50 mph.

* IMPACTS...Tree branches down, possible power outages, 
  difficult driving conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts in excess of 40 mph are
expected. Winds this strong can make driving difficult, especially 
for small cars and high profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
571 
WWUS76 KSTO 252118
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
118 PM PST Mon Feb 25 2019

...Windy Conditions into Wednesday...

.A system moves into Northern California today bringing windy
conditions. Winds will increase this morning continuing to be
gusty through Wednesday morning.

CAZ015>019-063-064-066-067-261200-
/O.CON.KSTO.WI.Y.0013.000000T0000Z-190227T2000Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-
Mountains Southwestern Shasta County to Northern Lake County-
Clear Lake/Southern Lake County-
Northeast Foothills/Sacramento Valley-Motherlode-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, 
Modesto, Alder Springs, Lakeport, Paradise, Grass Valley, 
and Jackson
118 PM PST Mon Feb 25 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST WEDNESDAY...

* TIMING...Through Wednesday morning.

* WINDS...South 15 to 30 mph with gusts up to 50 mph.

* IMPACTS...Tree branches down, possible power outages, 
  difficult driving conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts in excess of 40 mph are
expected. Winds this strong can make driving difficult,
especially for small cars and high profile vehicles. Use extra
caution.

&&

Interact with us via social media www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
001 
WWUS76 KSTO 261100
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
300 AM PST Tue Feb 26 2019

CAZ015>019-063-064-066-067-270000-
/O.CON.KSTO.WI.Y.0013.000000T0000Z-190227T2000Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-
Mountains Southwestern Shasta County to Northern Lake County-
Clear Lake/Southern Lake County-
Northeast Foothills/Sacramento Valley-Motherlode-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, 
Modesto, Alder Springs, Lakeport, Paradise, Grass Valley, 
and Jackson
300 AM PST Tue Feb 26 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST WEDNESDAY...

* TIMING...Through Wednesday morning.

* WINDS...South 15 to 30 mph with gusts up to 50 mph.

* IMPACTS...Tree branches down, possible power outages, 
  difficult driving conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that wind gusts of 40 mph are expected.
Winds this strong can make driving difficult, especially for small 
cars and high profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
720 
WWUS76 KSTO 262045
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
1245 PM PST Tue Feb 26 2019

CAZ015>019-063-064-066-067-271230-
/O.CON.KSTO.WI.Y.0013.000000T0000Z-190227T2000Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-
Mountains Southwestern Shasta County to Northern Lake County-
Clear Lake/Southern Lake County-
Northeast Foothills/Sacramento Valley-Motherlode-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, 
Modesto, Alder Springs, Lakeport, Paradise, Grass Valley, 
and Jackson
1245 PM PST Tue Feb 26 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST WEDNESDAY...

* TIMING...Through Wednesday morning.

* WINDS...South 15 to 35 mph with gusts to around 50 mph.

* IMPACTS...Tree branches down, possible power outages, 
  difficult driving conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means sustained wind 25 to 39 mph or wind gusts 40
to 57 mph. Wind this strong can down trees and branches, cause 
power outages, and make driving difficult, especially for small 
cars and high profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
537 
WWUS76 KSTO 271000
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
200 AM PST Wed Feb 27 2019

CAZ015-016-066-280000-
/O.EXT.KSTO.WI.Y.0013.000000T0000Z-190228T0000Z/
Northern Sacramento Valley-Central Sacramento Valley-
Northeast Foothills/Sacramento Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, and Paradise
200 AM PST Wed Feb 27 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

* TIMING...Through this afternoon.

* WINDS...South 15 to 30 mph with gusts to around 45 mph.

* IMPACTS...Tree branches down, possible power outages, 
  difficult driving conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means sustained wind 25 to 39 mph or wind gusts
40 to 57 mph. Wind this strong can down trees and branches, cause
power outages, and make driving difficult, especially for small
cars and high profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ017>019-063-064-067-272000-
/O.CON.KSTO.WI.Y.0013.000000T0000Z-190227T2000Z/
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-
Mountains Southwestern Shasta County to Northern Lake County-
Clear Lake/Southern Lake County-Motherlode-
Including the cities of Sacramento, Fairfield/Suisun, Stockton, 
Modesto, Alder Springs, Lakeport, Grass Valley, and Jackson
200 AM PST Wed Feb 27 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* TIMING...Through this morning. Strongest winds early this
  morning.

* WINDS...South 15 to 30 mph with gusts to around 50 mph early
  this morning.

* IMPACTS...Tree branches down, possible power outages, 
  difficult driving conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means sustained wind 25 to 39 mph or wind gusts
40 to 57 mph. Wind this strong can down trees and branches, cause
power outages, and make driving difficult, especially for small
cars and high profile vehicles. Use extra caution.

&&

Interact with us via social media www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
870 
WWUS76 KSTO 271911
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
1111 AM PST Wed Feb 27 2019

CAZ017>019-063-064-067-280000-
/O.EXT.KSTO.WI.Y.0013.000000T0000Z-190228T0000Z/
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-
Mountains Southwestern Shasta County to Northern Lake County-
Clear Lake/Southern Lake County-Motherlode-
Including the cities of Sacramento, Fairfield/Suisun, Stockton, 
Modesto, Alder Springs, Lakeport, Grass Valley, and Jackson
1111 AM PST Wed Feb 27 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

* TIMING...Through this morning. Strongest winds early this 
  morning. 

* WINDS...South 15 to 30 mph with gusts to around 40 mph early 
  this morning. 

* IMPACTS...Tree branches down, possible power outages, 
  difficult driving conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means sustained wind 25 to 39 mph or wind gusts
40 to 57 mph. Wind this strong can down trees and branches, cause
power outages, and make driving difficult, especially for small
cars and high profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ015-016-066-280000-
/O.CON.KSTO.WI.Y.0013.000000T0000Z-190228T0000Z/
Northern Sacramento Valley-Central Sacramento Valley-
Northeast Foothills/Sacramento Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, and Paradise
1111 AM PST Wed Feb 27 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* TIMING...Through this afternoon.

* WINDS...South 15 to 30 mph with gusts to around 40 mph.

* IMPACTS...Tree branches down, possible power outages, 
  difficult driving conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means sustained wind 25 to 39 mph or wind gusts
40 to 57 mph. Wind this strong can down trees and branches, cause
power outages, and make driving difficult, especially for small
cars and high profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
827 
WWUS76 KSTO 280004
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
404 PM PST Wed Feb 27 2019



CAZ015-280200-
/O.EXP.KSTO.WI.Y.0013.000000T0000Z-190228T0000Z/
/O.NEW.KSTO.WI.Y.0014.190228T0004Z-190228T0200Z/
Northern Sacramento Valley-
Including the cities of Redding and Red Bluff
404 PM PST Wed Feb 27 2019

...WIND ADVISORY EXTENDED UNTIL 6 PM PST THIS EVENING...

The National Weather Service in Sacramento has issued a Wind
Advisory, which is in effect until 6 PM PST this evening. 

* TIMING...Through this afternoon.

* WINDS...South 20 to 30 mph with gusts to around 40 mph.

* IMPACTS...Tree branches down, possible power outages, 
  difficult driving conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means sustained wind 25 to 39 mph or wind gusts
40 to 57 mph. Wind this strong can down trees and branches, cause
power outages, and make driving difficult, especially for small
cars and high profile vehicles. Use extra caution.

&&

Interact with us via social media www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ016>019-063-064-066-067-280115-
/O.EXP.KSTO.WI.Y.0013.000000T0000Z-190228T0000Z/
Central Sacramento Valley-Southern Sacramento Valley-
Carquinez Strait and Delta-Northern San Joaquin Valley-
Mountains Southwestern Shasta County to Northern Lake County-
Clear Lake/Southern Lake County-
Northeast Foothills/Sacramento Valley-Motherlode-
Including the cities of Chico, Oroville, Marysville/Yuba City, 
Sacramento, Fairfield/Suisun, Stockton, Modesto, Alder Springs, 
Lakeport, Paradise, Grass Valley, and Jackson
404 PM PST Wed Feb 27 2019

...WIND ADVISORY HAS EXPIRED...

Winds will continue to decrease this evening therefore the wind
advisory has been allowed to expire.

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Feb 24, 2:53 AM PST, 9 hours 30 minutes earlier.

Area forecast discussion, Feb 24, 2:53 AM PST, 9 hours 30 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
253 AM PST Sun Feb 24 2019

.SYNOPSIS...
An active weather pattern will continue to set up over northern
California today and will then continue into next week. Heavy
snow is forecast for the mountains next week while the increased
flooding potential remains the threat for the valley and
foothills.

&&

.DISCUSSION...
The forecast is on track this morning as an area of low pressure
remains situated over British Columbia and Washington. This
system will remain in a semi-permanent position through the middle
of next week, which will eventually tap into an area of abundant
moisture from the Pacific. For now, the majority of the rain and
snow will stay confined to the northern most part of the CWA,
including the Coastal Range, Cascades, and northern Sierra. Models
are generally in good agreement for today with light amounts of
precipitation moving over the interior area, and mainly for areas
north of I-80. Snow levels will remain fairly low this morning but
start to rise slightly on throughout the day, thus the Winter
Weather Advisories remain in effect.

Moving on to the bigger event, which happens to be Monday through
Wednesday, there continue to be differences in the models on
where the heavy precipitation will set up. The European has the
heaviest from the Feather River Basin northward while the GFS and
the NAM bring the heavier precipitation further south in addition
to the heavier totals to the north. There are some areas where
they continue to hold steady and with the first being that we
could see 6 to 12 inches of rainfall for the Feather River Basin
over three days. The next consistency would be the rising snow
levels which will eventually make it into the 5000 to 6500 foot
range for the event as we get into Tuesday and Wednesday. Heavy
snow is expected over the higher elevations, but with the higher
snow elevations in place there continues to be a concern for
flooding. Rising rivers and the potential for major ponding of
water throughout the interior from the lower mountain elevations
into the valley will materialize. Some snow melt mainly below 4000
to 5000 feet will likely add to the water flowing into the rivers
and streams as well as onto the roadways. The rivers in the
foothills will likely be cresting/peaking on Wednesday or Thursday
based on the current forecast. &&

.EXTENDED DISCUSSION (Thursday THROUGH Sunday)

Relative break in the weather expected late in the week with
scattered showers and perhaps a few thunderstorms. Snow levels
remain rather low, so travel impacts possibly continuing Thursday
over the mountain passes. Better chance of precipitation returns
next weekend, but appears heavier precipitation associated with AR
will be shunted south toward SoCal.
&&

.AVIATION...

VFR conditions expected to predominate the next 24 hours, except
for local MVFR over the mountains and northern Sacramento Valley
vicinity showers mainly after 00Z Monday. Southerly winds 10-20
kts developing in the Sacramento Valley after 20Z.
&&

.STO WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 3 PM this afternoon to 10 AM PST
Monday for Burney Basin / Eastern Shasta County-Mountains
Southwestern Shasta County to Northern Lake County-Western
Plumas County/Lassen Park.

Winter Storm Watch from Monday morning through Wednesday
afternoon for West Slope Northern Sierra Nevada-Western Plumas
County/Lassen Park.

Winter Weather Advisory until 10 AM PST Monday for Shasta Lake
Area / Northern Shasta County.

&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 8:29 AM PSTFlood WatchSTO51 hr
Feb 24, 8:29 AM PSTFlash Flood WatchSTO51 hr
Feb 24, 11:56 AM PSTWinter Storm WarningSTO4 days

Nearby

Wind Advisories in California, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.